Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 89, NWS Jackson, MS

March 2, 2012Catahoula Parish, Franklin Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Mar 2, 2012, 6:24 PM CST for Catahoula Parish, Franklin Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2012, 6:24 PM CST (00:24 UTC)
Expired
Mar 2, 2012, 7:30 PM CST
In force
66 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Catahoula Parish, LA, Franklin Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 1:47 PM CSTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 449 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
449 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1691 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

470 
WUUS54 KJAN 030024 RRA
SVRJAN
LAC025-041-030130-
/O.NEW.KJAN.SV.W.0089.120303T0024Z-120303T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
624 PM CST FRI MAR 2 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CATAHOULA PARISH IN NORTHEAST LOUISIANA...
  SOUTHERN FRANKLIN PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF WINNSBORO...

* UNTIL 730 PM CST

* AT 624 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HEN EGG SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHWEST OF ROSEFIELD MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSEFIELD BY 630 PM CST...
  ENTERPRISE BY 635 PM CST...
  JIGGER BY 650 PM CST...
  WINNSBORO BY 655 PM CST...
  WISNER BY 700 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM CST FRIDAY EVENING FOR NORTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY
EVENING FOR NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI.

&&

LAT...LON 3194 9200 3193 9191 3199 9190 3208 9193
      3209 9189 3212 9188 3221 9155 3220 9149
      3210 9151 3209 9149 3202 9151 3200 9150
      3196 9153 3194 9151 3187 9201
TIME...MOT...LOC 0024Z 258DEG 36KT 3196 9206

$$

DHB
1 follow-up statement
114 
WWUS54 KJAN 030051 RRA
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
651 PM CST FRI MAR 2 2012

LAC025-041-030130-
/O.CON.KJAN.SV.W.0089.000000T0000Z-120303T0130Z/
FRANKLIN LA-CATAHOULA LA-
651 PM CST FRI MAR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR NORTHERN CATAHOULA AND SOUTHERN FRANKLIN PARISHES...

AT 652 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
JIGGER MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GILBERT AND WISNER BY 700 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3194 9200 3193 9191 3199 9190 3208 9193
      3209 9189 3212 9188 3221 9155 3220 9149
      3210 9151 3209 9149 3202 9151 3200 9150
      3196 9153 3194 9151 3187 9201
TIME...MOT...LOC 0052Z 258DEG 36KT 3202 9174

$$

DHB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 4:55 PM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Mar 2, 4:55 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CST FRI MAR 2 2012

...SIGNIFICANT SEVERE WEATHER EXPECTED THROUGH LATE TONIGHT...

.UPDATE...THIS IS A QUICK UPDATE TO ADD TORNADO WATCH 64 FOR MUCH OF
CENTRAL AND SOUTH MISSISSIPPI...TO EXPAND SVR TSTORM WATCH 60 FOR
PORTIONS OF SW MISSISSIPPI...AND TO REMOVE BOLIVAR AND ASHLEY
COUNTIES FROM SVR WATCH 60. /DL/

&&

.DISCUSSION... /ISSUED AT 319 PM CST FRI MAR 2 2012/
MESOSCALE UPDATE...STRONG TO SEVERE THUNDERSTORMS HAVE BEEN
DEVELOPING OVER THE LAST FEW HOURS ACROSS SOUTHEAST ARKANSAS INTO
WEST CENTRAL LOUISIANA JUST AHEAD OF THE COLD FRONT. EXPECT THIS
ACTIVITY TO CONTINUE TO INTENSIFY IN COVERAGE AND INTENSITY AS UPPER
LEVEL ASCENT...CLEARLY VISIBLE ON WATER VAPOR IMAGERY...OVERSPREADS
THE REGION OVER THE NEXT FEW HOURS. AREA ALSO HAS FAVORABLE
THERMODYNAMIC/SHEAR COMBO WITH EFFECTIVE DEEP SHEAR OF 50 TO 60 KT
AND SBCAPE NEAR 2000 J/KG. THIS ACTIVITY WILL CONTINUE TO SHIFT E
AHEAD OF FRONT AND AFFECT THE ARKLAMISS DELTA REGION THIS AFTERNOON
WITH LARGE HAIL AND DAMAGING WINDS. EXPECT THAT THE TORNADO RISK IS
LOWER IN THIS AREA AS LOW LEVEL WINDS HAVE ALREADY VEERED
AROUND...HENCE WE HAVE A SEVERE THUNDERSTORM WATCH VERSUS A TORNADO
WATCH FOR THIS AREA.

FARTHER EAST...STRONG TO SEVERE STORMS HAVE DEVELOPING N/NE OF KJAN
IN THE NEW TORNADO WATCH AREA. CURRENTLY THIS AREA IS NOT QUITE AS
FAVORABLE FROM A THERMODYNAMIC SENSE...AS AN AREA OF LOWER LOW LEVEL
MOISTURE HAS RESULTED IN DEWPOINTS DOWN AROUND 60F AND SBCAPE VALUES
ONLY AROUND 1000 J/KG. HOWEVER...LOW LEVEL SHEAR IS MUCH MORE
FAVORABLE AND WILL LIKELY REMAIN THAT WAY FOR SEVERAL MORE HOURS AS
PRESSURE FALLS MOVING INTO THE AREA KEEP LOW LEVEL FLOW FROM VEERING
AS MUCH AS AREAS FARTHER WEST. BETTER LOW LEVEL MOISTURE IS
CURRENTLY SURGING INTO THE REGION FROM THE SOUTH...AND EXPECT THAT
CONDITIONS WILL BECOME INCREASINGLY CONDUCIVE FOR STRONG/SEVERE
STORMS ACROSS THE CENTRAL AND EASTERN PARTS OF THE REGION. RUC
FORECAST SOUNDINGS MAINTAIN FAVORABLE SHEAR PROFILE FOR TORNADIC
STORMS OVER EAST CENTRAL REGIONS THROUGH ABOUT 03Z...AND EXPECT THAT
AREAS EAST OF I-55 WILL BE THE AREAS THAT HAVE THE GREATEST TORNADO
POTENTIAL AS STORMS CONTINUE TO INCREASE AHEAD OF FRONT IN UNCAPPED
WARM SECTOR. THIS IS ALSO SUPPORTED BY 4KM SPC WRF WHICH SHOWS BEST
SUPERCELLS WITH STRONG UPDRAFT HELICITY OVER EAST CENTRAL AREAS
BETWEEN 22Z AND 03Z. FARTHER WEST...INCREASING WIND POTENTIAL WILL
LIKELY BE OBSERVED WITH MIXED MODE OF BOWS AND SUPERCELLS...ALONG
WITH LARGE HAIL UP TO GOLF BALL SIZED WITH MOST INTENSE CORES. /AEG/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...LATER ON TONIGHT
ACTIVITY WILL BECOME MORE FOCUSED ALONG THE COLD FRONT WHICH IS
CURRENTLY ENTERING THE NW CORNER OF THE CWA. DEEP LAYER SHEAR AND
INSTABILITY WILL CONTINUE TO BE SUPPORTIVE OF SEVERE WEATHER...WITH
THE PRIMARY THREATS BEING DAMAGING STRAIGHT-LINE WINDS AND LARGE
HAIL. TORNADOES WILL STILL BE POSSIBLE...BUT NOT AS LIKELY AS LOW
LEVEL WINDS CONTINUE TO VEER AHEAD OF THE FRONT. CURRENT TIMING HAS
THE FRONT MOVING PAST THE GLH/GWO AREA AROUND 00Z...THROUGH THE
GOLDEN TRIANGLE AND JACKSON METRO AREAS AROUND 03-04Z...THROUGH THE
MEI/BROOKHAVEN AREA AROUND 06Z...AND THROUGH THE PINE BELT AROUND
09Z. SOME SHOWER ACTIVITY IS EXPECTED TO PERSIST BEHIND THE FRONT
DURING THE OVERNIGHT HOURS.

FOR SATURDAY GUIDANCE POPS HAVE COME UP FROM PREVIOUS RUNS...
PARTICULARLY OVER THE SE HALF OF THE AREA. THERE WILL STILL BE QUITE
A BIT OF MID LEVEL MOISTURE HANGING AROUND BEHIND THE FRONT AND A
FAIRLY STRONG UPPER IMPULSE PASSING THROUGH. SO WE COULD SEE SOME
POST FRONTAL SHOWER ACTIVITY PERSISTING...MAINLY THROUGH THE FIRST
HALF OF THE DAY. UPPER TROUGH WILL SWING PAST THE AREA...WITH
SURFACE HIGH PRESSURE BUILDING IN ON SUNDAY BRINGING NEARLY
SEASONABLE CONDITIONS FOR THE REMAINDER OF THE WEEKEND.

THE WIND ADVISORY THAT WAS IN EFFECT THROUGH 22Z WILL BE ALLOWED TO
EXPIRE. GUSTY WINDS WILL REMAIN POSSIBLE AS THE COLD FRONT PASSES
THROUGH THE AREA...BUT THESE ARE EXPECTED TO REMAIN BELOW ADVISORY
CRITERIA OUTSIDE OF THUNDERSTORMS. /DL/

LONG TERM (MONDAY THROUGH FRIDAY)...MEDIUM RANGE/LONG TERM CONTINUES
TO LOOK QUIET WITH THE MAIN FORECAST CONCERNS BEING TEMPS.

THE LARGE UPPER TROUGH WILL CONTINUE TO SWING THROUGH THE AREA ON
SAT AND HELP PUSH SOUTHWARD COOLER/DRIER AIR UNDER NW FLOW ALOFT.
THIS COOLER AIR WILL HANG AROUND UNTIL TUE...BEFORE SOME MODERATION
OCCURS BY MID WEEK. FOR THE MOST PART...GFS GUID TEMPS WERE DECENT
AND WERE FOLLOWED. HOWEVER...SOME ADJUSTMENTS WERE NEEDED AT A FEW
SITES BASED OFF ENSEMBLE GUID AND SUPPORT FROM THE EURO. MOST OF
THESE LOW END MODIFICATIONS WERE MADE TO HIGHS SUN/MON/TUE.
OVERALL...NEXT CHANCE OF PRECIP LOOKS TO WAIT UNTIL LATE NEXT WEEK.
/CME/

&&

.AVIATION...SEVERE TSRA HAS BEGUN DEVELOPING ACROSS AREAS N OF
I-20...ALONG THE COLD FRONT BACK IN NE LA/SE AR/NW MS...AND OUT
AHEAD OF THE FRONT ACROSS NE MS. THIS ACTIVITY WILL CONTINUE TO
PLAGUE MOST OF THE REGION THRU THE REST OF THE AFTN...GRADUALLY
MAKING ITS WAT SE AS WE HEAD INTO THE EVENING HOURS. SEVERE TSRA
WILL END ACROSS SERN MS AFTER 04Z TONIGHT. SFC WINDS CONTINUE TO BE
QUITE GUSTY THIS AFTN...ESPECIALLY UP IN THE DELTA WHERE GUSTS TO 35
OR 40KTS WILL BE PSBL. SFC WINDS WILL DROP OFF THIS EVENING...BUT
WILL BECOME NORTHERLY AND GUSTY LATER TONIGHT AFTER THE COLD FRONT
PASSES. /BK/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/AEG/CME/BK
Hazardous weather outlook, Mar 2, 3:15 PM CST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CST FRI MAR 2 2012

LAZ007>009-015-016-023>026-MSZ026>033-036>061-031800-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
315 PM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND
CENTRAL AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

A SIGNIFICANT SEVERE WEATHER EPISODE IS NOW IN PROGRESS...AND IS
EXPECTED TO CONTINUE INTO TONIGHT...WITH THE MOST INTENSE STORMS
CAPABLE OF PRODUCING HAIL TO TENNIS BALL SIZE...DAMAGING WINDS TO
80 MPH...AND TORNADOES.

SEVERE THUNDERSTORMS WERE RAPIDLY DEVELOPING THIS AFTERNOON...
PARTICUARLY ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY. THESE
STORMS WILL SHIFT EAST ACROSS THE REMAINDER OF THE AREA THIS EVENING
IN A FEW WAVES OF ACTIVITY...POTENTIALLY PRODUCING DAMAGING
WINDS...LARGE HAIL...AND TORNADOES. AN ENHANCED RISK OF
TORNADOES...INCLUDING THE POSSIBILITY OF A STRONG TORNADO...WILL
EXIST GENERALLY EAST OF INTERSTATE 55. THE GREATEST TORNADO RISK WILL
LIKELY OCCUR BETWEEN 4 AND 9 PM.

IN ADDITION TO THE SEVERE THUNDERSTORM POTENTIAL...LOCALIZED HEAVY
RAINFALL WHICH COULD PRODUCE ISOLATED FLASH FLOODING WILL BE POSSIBLE
WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. ALSO...WINDS
OF 20 TO 30 MPH WITH HIGHER GUSTS WILL OCCUR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

ARZ074-075-MSZ018-019-025-034-035-031800-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-
315 PM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI AND
SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 7 PM. LARGE HAIL
TO THE SIZE OF GOLF BALLS...DAMAGING WINDS TO 75 MPH WITH ANY SEVERE
STORMS THAT DEVELOP. A TORNADO IS POSSIBLE WITH THE MOST INTENSE OF
ANY STORMS. THE THREAT OF SEVERE WEATHER WILL END BY EARLY EVENING
AS A COLD FRONT PASSES THROUGH THE AREA.

IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...STRONG WINDS OF
25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL OCCUR THIS AFTERNOON
AHEAD OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON.

MSZ062>066-072>074-031800-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
315 PM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO THE OVERNIGHT
HOURS. LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS TO
70 MPH...AND TORNADOES ARE POSSIBLE WITH THE MOST INTENSE STORMS.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE DEVELOPING BY LATE
AFTERNOON AND EARLY THIS EVENING...AND WILL CONTINUE INTO THE
NIGHTTIME HOURS. THE THREAT OF SEVERE STORMS WILL CONTINUE UNTIL A
COLD FRONT PASSES THROUGH THE AREA LATE TONIGHT.

IN ADDITION TO THE SEVERE THUNDERSTORM POTENTIAL...LOCALIZED HEAVY
RAINFALL WHICH COULD PRODUCE ISOLATED FLASH FLOODING WILL BE POSSIBLE
WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. ALSO...WINDS
OF 15 TO 25 MPH WITH HIGHER GUSTS WILL OCCUR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

08

In the hours before

Local storm report, Mar 2, 5:55 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
555 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             6 SSW BUCKNER           32.21N 91.97W
03/02/2012  E1.00 INCH       RICHLAND           LA   TRAINED SPOTTER

            REPORTED NEAR HEBERT

&&

DL
Local storm report, Mar 2, 5:59 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     TSTM WND DMG     GRENADA                 33.78N 89.81W
03/02/2012                   GRENADA            MS   EMERGENCY MNGR

            POWERLINES DOWN

0530 PM     TSTM WND DMG     4 S BELZONI             33.12N 90.49W
03/02/2012                   HUMPHREYS          MS   LAW ENFORCEMENT

            CAR BLOWN OFF OF HIGHWAY 49. ANOTHER CAR HAD THE FRONT
            WINDSHIELD BUSTED OUT BY LARGE HAIL.

&&

GERARD
Local storm report, Mar 2, 6:04 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
604 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             BASKIN                  32.26N 91.75W
03/02/2012  E1.75 INCH       FRANKLIN           LA   EMERGENCY MNGR

            QUARTER TO GOLF BALL SIZED HAIL COVERED THE GROUND.
            REPORTS FROM EMERGENCY MANAGER AND AMATEUR RADIO.

&&

GERARD
Special weather statement, Mar 2, 6:06 PM CST, 18 minutes before
MSZ058-030050-
CLARKE MS-
606 PM CST FRI MAR 2 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
606 PM CST FRI MAR 2 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER BARNETT AT 606 PM CST...MOVING
NORTHEAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3217 8843 3189 8883 3197 8892 3207 8891
      3223 8872 3223 8843
TIME...MOT...LOC 0006Z 227DEG 43KT 3201 8882

BYB
Local storm report, Mar 2, 6:11 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
611 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND DMG     MANTEE                  33.73N 89.06W
03/02/2012                   WEBSTER            MS   EMERGENCY MNGR

            TREES DOWN IN THE MANTEE AND MONTEVISTA COMMUNITIES

&&

GERARD
Special weather statement, Mar 2, 6:24 PM CST, 0 minutes before
MSZ051-052-030110-
NEWTON MS-LAUDERDALE MS-
624 PM CST FRI MAR 2 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
624 PM CST FRI MAR 2 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF DUFFEE AT 624
PM CST...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN LAUDERDALE AND EAST CENTRAL NEWTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3249 8839 3230 8897 3246 8906 3258 8879
      3257 8838
TIME...MOT...LOC 0024Z 245DEG 41KT 3242 8892

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 6:03 PM CSTSevere Thunderstorm WarningJANEast Carroll57 min
Mar 2, 6:16 PM CSTSevere Thunderstorm WarningJANFranklin, Madison74 min
Mar 2, 6:28 PM CSTTornado WarningJANMadison, Tensas33 min
Mar 2, 8:39 PM CSTSevere Thunderstorm WarningJANCatahoula, Concordia51 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.